Alert archive / Florida / Wind Advisories in 2023

Wind Advisory 2, NWS Tampa Bay, FL

December 16, 202310 counties in Florida

NWS Tampa Bay, FL issued this wind advisory at Dec 16, 2023, 11:13 AM EST for 10 counties in Florida. It took effect at Dec 16, 2023, 4:00 PM EST. It was in force for 18 hr.

The area

The counties it named.

The facts

Issued
Dec 16, 2023, 11:13 AM EST (16:13 UTC)
In effect from
Dec 16, 2023, 4:00 PM EST
Expired
Dec 17, 2023, 10:00 AM EST
In force
18 hr
Issued by
NWS Tampa Bay, FL

Counties Charlotte County, FL, Citrus County, FL, Hernando County, FL, Hillsborough County, FL, Lee County, FL, Levy County, FL, Manatee County, FL, Pasco County, FL, Pinellas County, FL, Sarasota County, FL

The radar

The Tampa radar (KTBW), 22 km from the middle of the area, began a volume at 16:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tampa Bay, FL (KTBW), launched 12:00Z, 4.2 hours before the alert went out and 22 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tampa Bay, FL at 12:00Z on 2023-12-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tampa Bay, FL at 12:00Z on 2023-12-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 205 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
814 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
205 m²/s²
0-3 km storm-relative helicity
319 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

753 
WWUS72 KTBW 161613
NPWTBW

URGENT - WEATHER MESSAGE
National Weather Service Tampa Bay Ruskin FL
1113 AM EST Sat Dec 16 2023

FLZ050-139-142-148-149-151-155-160-162-165-171500-
/O.NEW.KTBW.WI.Y.0002.231216T2100Z-231217T1500Z/
Pinellas-Coastal Levy-Coastal Citrus-Coastal Hernando-
Coastal Pasco-Coastal Hillsborough-Coastal Manatee-
Coastal Sarasota-Coastal Charlotte-Coastal Lee-
Including the cities of St. Petersburg, Clearwater, Largo, 
Cedar Key, Yankeetown, Crystal River, Homosassa, Hernando Beach, 
Bayport, Port Richey, Hudson, Tampa, Apollo Beach, Westchase, 
Bradenton, Anna Maria Island, Venice, Sarasota, Englewood, 
Port Charlotte, Punta Gorda, Cape Coral, Captiva, and Sanibel
1113 AM EST Sat Dec 16 2023

...WIND ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO 10 AM EST
SUNDAY...

* WHAT...South-southeast winds 15 to 25 mph with gusts up to 45 
  mph expected.

* WHERE...Pinellas, Coastal Levy, Coastal Citrus, Coastal 
  Hernando, Coastal Pasco, Coastal Hillsborough, Coastal 
  Manatee, Coastal Sarasota, Coastal Charlotte and Coastal Lee 
  Counties.

* WHEN...From 4 PM this afternoon to 10 AM EST Sunday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

For more information from the National Weather Service visit
https://weather.gov/tampa
1 follow-up statement
749 
WWUS72 KTBW 162330
NPWTBW

URGENT - WEATHER MESSAGE
National Weather Service Tampa Bay Ruskin FL
630 PM EST Sat Dec 16 2023

FLZ050-139-142-148-149-151-155-160-162-165-171500-
/O.CON.KTBW.WI.Y.0002.000000T0000Z-231217T1500Z/
Pinellas-Coastal Levy-Coastal Citrus-Coastal Hernando-
Coastal Pasco-Coastal Hillsborough-Coastal Manatee-
Coastal Sarasota-Coastal Charlotte-Coastal Lee-
Including the cities of St. Petersburg, Clearwater, Largo, 
Cedar Key, Yankeetown, Crystal River, Homosassa, Hernando Beach, 
Bayport, Port Richey, Hudson, Tampa, Apollo Beach, Westchase, 
Bradenton, Anna Maria Island, Venice, Sarasota, Englewood, 
Port Charlotte, Punta Gorda, Cape Coral, Captiva, and Sanibel
630 PM EST Sat Dec 16 2023

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST SUNDAY...

* WHAT...East to southeast winds at 20 to 30 mph with gusts up to
  45 mph this evening will shift to south to southwest after 
  midnight, and then to northwest toward morning.

* WHERE...Pinellas, Coastal Levy, Coastal Citrus, Coastal 
  Hernando, Coastal Pasco, Coastal Hillsborough, Coastal 
  Manatee, Coastal Sarasota, Coastal Charlotte and Coastal Lee 
  Counties.

* WHEN...Through 10 AM EST Sunday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

For more information from the National Weather Service visit
https://weather.gov/tampabay

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tampa Bay, FL wrote its last area forecast discussion before this wind advisory went out at Dec 16, 9:09 AM EST, 2 hours 4 minutes earlier.

Area forecast discussion, Dec 16, 9:09 AM EST, 2 hours 4 minutes before
Area Forecast Discussion
National Weather Service Tampa Bay Ruskin FL
909 AM EST Sat Dec 16 2023

...New UPDATE, AVIATION, MARINE...

.UPDATE...
Issued at 905 AM EST Sat Dec 16 2023

The surface low we have been expecting the past few days is finally
getting more organized in the central Gulf of Mexico. The latest
satellite imagery is showing extensive cloudiness over the central
and eastern gulf waters with building tops indicating increasing
thunderstorm activity near the low center. The latest surface
observations are already reporting light rain moving into the area.
The latest radar and HRRR guidance has what appears to be mostly
stratiform rain streaming into the area and continuing through the
afternoon hours with the first thunderstorms moving onshore after 4
pm and continuing through the overnight hours. The 12Z morning
sounding is showing a definite moistening of the atmosphere from 24
hours ago with a PWAT of 1.50 inches. The CAPE is not very
impressive on the morning sounding, but strong veering of the winds
is already apparent with SFC - 3km helicity values already exceeding
300+. This value is indicative of the possibility of waterspouts and
tornadic activity as cells move through the area later today. Made
some changes to the hazards forecast with the addition of a Coastal
Flood Advisory from Manatee County northward with 2-4 feet of
coastal flooding possible and also added a High Surf Advisory and
High Risk of Rip Currents for early Sunday morning through Monday
morning. And lastly, we made some tweaks to POPs over the next 24
hours based on latest radar trends and HRRR guidance.

&&

.AVIATION...
(12Z TAFS)
Issued at 905 AM EST Sat Dec 16 2023

Deteriorating weather conditions expected through the day. Ceilings
will lower with areas of MVFR CIGs around 012-020 developing by noon
with scattered showers and LCL MVFR VSBYs. During the afternoon
numerous to widespread showers and isolated thunderstorms will
develop with areas of MVFR CIGs and VSBYs, with LCL IFR CIGs/VSBYs
with stronger thunderstorms. A stronger line of storms will likely
approach the area overnight with LCL IFR CIGs/VSBYs, and strong
damaging wind gusts possible in excess of 35 knots. Also gradient
surface wind will increase during the day and will persist into the
overnight hours with sustained winds around 15-20 knots with gusts
to 25 to 35 knots.

&&

.MARINE...
Issued at 905 AM EST Sat Dec 16 2023

Dangerous boating conditions will continue through the weekend as a
robust area of low pressure develops in the central Gulf of Mexico
and moves eastward toward and across Florida. This will result in
gusty easterly winds with gusts up to 45 knots possible in our off
shore waters. By late Saturday into early Sunday morning, the low
will transit through the eastern gulf waters. This will result in a
wind shift from the east to the west with wind gusts approaching 45
knots and seas occasionally up to 11 feet. This has warranted the
continuance of a Gale Warning for the off shore waters through
Sunday morning and a Small Craft Advisory for all waters through
Monday morning. Conditions will slowly start to improve through
early next week, but winds will still stay around 15 to 20 knots
through at least Tuesday.

&&

.PRELIMINARY POINT TEMPS/POPS...
TPA  71  66  71  58 / 100 100  10  10
FMY  73  68  75  61 / 100  80  30   0
GIF  71  65  73  55 / 100 100  20  10
SRQ  73  65  73  59 / 100 100  10  10
BKV  71  61  71  51 / 100 100  20  10
SPG  70  65  69  59 / 100 100  10  10

&&

.TBW WATCHES/WARNINGS/ADVISORIES...
FL...Coastal Flood Advisory from 7 PM this evening to 7 AM EST Sunday
     for Coastal Citrus-Coastal Hernando-Coastal Hillsborough-
     Coastal Levy-Coastal Manatee-Coastal Pasco-Pinellas.

     High Rip Current Risk from late tonight through Monday morning
     for Coastal Charlotte-Coastal Hillsborough-Coastal Lee-
     Coastal Manatee-Coastal Sarasota-Pinellas.

     High Surf Advisory from 1 AM Sunday to 7 AM EST Monday for
     Coastal Charlotte-Coastal Hillsborough-Coastal Lee-Coastal
     Manatee-Coastal Sarasota-Pinellas.

Gulf waters...Small Craft Advisory until 7 AM EST Monday for Charlotte Harbor
     and Pine Island Sound-Tampa Bay waters.

     Small Craft Advisory until 7 PM EST this evening for Coastal
     waters from Bonita Beach to Englewood FL out 20 NM-Coastal
     waters from Englewood to Tarpon Springs FL out 20 NM-
     Coastal waters from Tarpon Springs to Suwannee River FL out
     20 NM.

     Small Craft Advisory from 7 AM Sunday to 7 AM EST Monday for
     Coastal waters from Bonita Beach to Englewood FL out 20 NM-
     Coastal waters from Englewood to Tarpon Springs FL out 20
     NM-Coastal waters from Tarpon Springs to Suwannee River FL
     out 20 NM-Waters from Bonita Beach to Englewood FL out 20
     to 60 NM-Waters from Englewood to Tarpon Springs FL out 20
     to 60 NM-Waters from Tarpon Springs to Suwannee River FL
     out 20 to 60 NM.

     Gale Warning from 7 PM this evening to 7 AM EST Sunday for
     Coastal waters from Bonita Beach to Englewood FL out 20 NM-
     Coastal waters from Englewood to Tarpon Springs FL out 20
     NM-Coastal waters from Tarpon Springs to Suwannee River FL
     out 20 NM.

     Gale Warning until 7 AM EST Sunday for Waters from Bonita Beach
     to Englewood FL out 20 to 60 NM-Waters from Englewood to
     Tarpon Springs FL out 20 to 60 NM-Waters from Tarpon
     Springs to Suwannee River FL out 20 to 60 NM.

&&

UPDATE/AVIATION/MARINE...Wynn
DECISION SUPPORT...Shiveley
UPPER AIR...Zayas

The office that day

Everything else NWS Tampa Bay, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 16, 3:28 AM ESTSmall Craft AdvisoryTBW3 days
Dec 16, 7:40 AM ESTCoastal Flood AdvisoryTBWCitrus, Hernando, Hillsborough, Lee, Levy, Manatee and 2 more23 hr
Dec 16, 7:40 AM ESTRip Current StatementTBWCharlotte, Hillsborough, Lee, Manatee, Pinellas, Sarasota3 days
Dec 16, 7:40 AM ESTHigh Surf AdvisoryTBWCharlotte, Hillsborough, Lee, Manatee, Pinellas, Sarasota47 hr

Nearby

Wind Advisories in Florida, 2023Every wind advisory in 2023

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.